Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Brownsville, TX

May 10, 20125 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2012, 11:44 PM CDT for 5 counties in Texas. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2012, 11:44 PM CDT (04:44 UTC)
Expired
May 11, 2012, 1:00 AM CDT
In force
76 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:00 AM CDTTORNADORandado, TXJIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16 AND FM 649 IN THE VICINITY OF RANDADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:50 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2214 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
3.4
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS54 KBRO 110444
SVRBRO
TXC047-215-247-427-505-110600-
/O.NEW.KBRO.SV.W.0068.120511T0444Z-120511T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1144 PM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.
  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 100 AM CDT

* AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DESTRUCTIVE 70 MPH WINDS...FROM 12 MILES SOUTHWEST OF
  HEBBRONVILLE TO 12 MILES WEST OF FALCON DAM...MOVING EAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOPENO.
  SOUTH FORK ESTATES.
  HEBBRONVILLE.
  LAS LOMITAS.
  FALCON HEIGHTS.
  SALINENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
      2623 9867 2636 9880 2635 9890 2639 9896
      2639 9908 2642 9911 2649 9910 2654 9918
      2672 9921 2686 9930 2727 9907 2727 9880
      2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0444Z 268DEG 24KT 2716 9877 2683 9894
          2652 9931

$$

SPEECE
3 follow-up statements
854 
WWUS54 KBRO 110516
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1216 AM CDT FRI MAY 11 2012

TXC047-215-247-427-505-110600-
/O.CON.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
1216 AM CDT FRI MAY 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN BROOKS...ZAPATA...STARR...JIM HOGG AND NORTHWESTERN
HIDALGO COUNTIES...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES 
SOUTH OF HEBBRONVILLE TO 3 MILES SOUTHEAST OF AGUA NUEVA TO 7 MILES 
SOUTHWEST OF FALCON DAM...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VIBORAS.
  SALINENO.
  FRONTON.
  ROMA CREEK.
  NORTH ESCOBARES.
  SANTA ELENA.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DESTRUCTIVE HURRICANE FORCE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
      2623 9867 2636 9880 2635 9890 2639 9896
      2639 9908 2642 9911 2649 9910 2654 9918
      2672 9921 2686 9930 2727 9907 2727 9880
      2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0515Z 268DEG 24KT 2711 9863 2686 9855
          2648 9919

$$

SPEECE
474 
WWUS54 KBRO 110538
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 AM CDT FRI MAY 11 2012

TXC505-110546-
/O.CAN.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
ZAPATA-
1238 AM CDT FRI MAY 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR ZAPATA COUNTY IS CANCELLED...


LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
      2623 9867 2636 9880 2635 9890 2641 9903
      2639 9908 2642 9911 2649 9910 2655 9918
      2668 9901 2678 9895 2727 9895 2727 9880
      2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0536Z 268DEG 24KT 2713 9839 2686 9839
          2645 9902

$$

TXC047-215-247-427-110600-
/O.CON.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-BROOKS-
1238 AM CDT FRI MAY 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN BROOKS...STARR...JIM HOGG AND NORTHWESTERN HIDALGO
COUNTIES...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES 
SOUTHWEST OF FALFURRIAS TO 13 MILES EAST OF AGUA NUEVA TO 3 MILES 
NORTHWEST OF ROMA. THESE STORMS WERE MOVING EAST AT 35 TO 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EL SAUZ.
  NORTH ESCOBARES.
  SANTA ELENA.
  LA ROSITA.
  LOS VILLAREALES.
  DELMITA.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DESTRUCTIVE HURRICANE FORCE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
      2623 9867 2636 9880 2635 9890 2641 9903
      2639 9908 2642 9911 2649 9910 2655 9918
      2668 9901 2678 9895 2727 9895 2727 9880
      2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0536Z 268DEG 24KT 2713 9839 2686 9839
          2645 9902

$$

SPEECE
321 
WWUS54 KBRO 110609
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
109 AM CDT FRI MAY 11 2012

TXC047-215-247-427-110615-
/O.EXP.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-BROOKS-
109 AM CDT FRI MAY 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKS...STARR...JIM
HOGG AND NORTHWESTERN HIDALGO COUNTIES HAS EXPIRED...

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED 
THAT THE THUNDERSTORMS WITHIN THE WARNING AREA HAVE WEAKENED SOME. 

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...DOPPLER RADAR 
AND OTHER CONDITIONS SUGGEST THAT ADDITIONAL WARNINGS MAY BE ISSUED 
FOR THE THUNDERSTORMS IF THEY REINTENSIFY AS THEY MOVE EAST. STAY 
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR DETAILS OR 
FUTURE WARNINGS.


LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
      2623 9867 2636 9880 2635 9890 2641 9903
      2639 9908 2642 9911 2649 9910 2655 9918
      2668 9901 2678 9895 2727 9895 2727 9880
      2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0538Z 268DEG 24KT 2713 9837 2688 9844
          2641 9885

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:06 PM CDT, 38 minutes earlier.

Area forecast discussion, May 10, 11:06 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT THU MAY 10 2012

.DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE
WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/

DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR
WW 273. NO OTHER CHANGES MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT
THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM
THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING
AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL
OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER
AFTER SUNSET.

PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE
EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD
OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH
THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO
1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA
IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE
NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE
RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM
ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE
TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN
EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM
EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE
SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW
BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY
ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE
LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE
MID 80S FRIDAY. /67/

LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE
SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE.  A
DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT...
BRINGING AN END TO THE RAIN FOR THE REGION.  WITH A WEAKLY NORTHWEST
FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS
ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK.

ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS
REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE
TUESDAY.  EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE
MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR
REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK.
THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD
MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION.

TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE
NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST.  /53/

MARINE...
TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20
KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM
OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO
DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS
THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT
AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT
OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS
COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS
THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE
NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT
BACK SOUTHEAST. /67/

SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE
MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO
CONTINUE THROUGH TUESDAY.  NORTHEAST TO EAST WINDS AT SPEEDS AROUND
10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED
SEAS REMAINING 4 FEET OR LESS.  /53/

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  86  74  86 /  80  60  20  20
BROWNSVILLE          75  86  75  87 /  80  60  20  20
HARLINGEN            74  87  73  88 /  80  60  20  20
MCALLEN              72  88  74  90 /  80  60  20  20
RIO GRANDE CITY      72  87  75  91 /  80  50  20  20
SOUTH PADRE ISLAND   77  82  76  83 /  80  60  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 10, 11:00 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT THU MAY 10 2012

TXZ248>257-120400-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS...
HIDALGO...STARR...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH
3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL
LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.
ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT
IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GMZ150-155-170-175-120400-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO.

.DAY ONE...TONIGHT.

THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE
MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND
DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT
BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD
FRONT MOVES ACROSS THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GMZ130-132-135-120400-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 3AM
FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL
LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS.
ISOLATED WATERSPOUTS CANNOT BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 10, 7:12 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 PM CDT THU MAY 10 2012

TXZ248-110100-
ZAPATA-
712 PM CDT THU MAY 10 2012

...STRONG THUNDERSTORM APPROACHING NORTHERN ZAPATA COUNTY...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
ISOLATED STRONG THUNDERSTORM ABOUT 14 MILES NORTHWEST OF SAN YGNACIO
IN ZAPATA COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 30
MPH...WILL AFFECT RURAL PORTIONS OF NORTHERN ZAPATA COUNTY
THROUGH 800 PM.

GUSTY WINDS 30 TO 40 MPH MAY OCCUR WITH THIS STORM. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF
INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THIS STORM.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES.

SPEECE
Special weather statement, May 10, 9:31 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT THU MAY 10 2012

TXZ248-110330-
ZAPATA-
931 PM CDT THU MAY 10 2012

...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY...

A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT
THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN
ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

SPEECE
Local storm report, May 10, 11:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     ZAPATA                  26.89N  99.26W
05/10/2012  E70 MPH          ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN
            DOWNTOWN ZAPATA AT THE INTERSECTION OF 5TH AVE AND
            LINCOLN ST.

&&

EVENT NUMBER BRO1200106

EB
Local storm report, May 10, 11:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             ZAPATA                  26.89N  99.26W
05/10/2012  E0.75 INCH       ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZED HAIL IN DOWNTOWN
            ZAPATA AT THE INTERSECTION OF 5TH AVE AND LINCOLN ST.

&&

EVENT NUMBER BRO1200107

EB
Local storm report, May 10, 11:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             RANDADO                 27.08N  98.87W
05/10/2012  E1.00 INCH       JIM HOGG           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL.

&&

EVENT NUMBER BRO1200108

EB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:37 PM CDTSevere Thunderstorm WarningBROZapata53 min
May 10, 10:34 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata71 min
May 10, 10:56 PM CDTTornado WarningBROZapata34 min
May 10, 11:18 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata57 min
May 10, 11:24 PM CDTTornado WarningBROZapata36 min
May 10, 11:33 PM CDTTornado WarningBROJim Hogg, Starr42 min
May 10, 11:36 PM CDTFlash Flood WarningBROJim Hogg, Zapata84 min
May 10, 11:41 PM CDTTornado WarningBROJim Hogg, Zapata24 min
May 11, 12:01 AM CDTTornado WarningBROJim Hogg29 min
May 11, 12:13 AM CDTTornado WarningBROBrooks, Jim Hogg47 min
May 11, 12:47 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy88 min
May 11, 1:07 AM CDTAreal Flood AdvisoryBROStarr53 min
May 11, 1:39 AM CDTSpecial Marine WarningBRO2 hr
May 11, 1:58 AM CDTAreal Flood AdvisoryBROHidalgo, Starr62 min
May 11, 2:14 AM CDTSpecial Marine WarningBRO2 hr
May 11, 2:49 AM CDTSevere Thunderstorm WarningBROCameron41 min
May 11, 3:14 AM CDTTornado WarningBROCameron31 min
May 11, 3:41 AM CDTSpecial Marine WarningBRO2 hr
May 11, 3:41 AM CDTTornado WarningBROCameron, Willacy34 min
May 11, 3:53 AM CDTSevere Thunderstorm WarningBROHidalgo52 min
May 11, 4:10 AM CDTSevere Thunderstorm WarningBROCameron38 min
May 11, 4:20 AM CDTSpecial Marine WarningBRO115 min
May 11, 4:29 AM CDTTornado WarningBROCameron31 min
May 11, 4:47 AM CDTTornado WarningBROCameron28 min
May 11, 6:11 AM CDTSpecial Marine WarningBRO64 min
May 11, 6:30 AM CDTTornado WarningBROCameron30 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min
May 11, 6:58 AM CDTTornado WarningBROCameron32 min
May 11, 7:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 11:48 AM CDTSpecial Marine WarningBRO57 min
May 11, 12:37 PM CDTSpecial Marine WarningBRO53 min
May 11, 1:27 PM CDTSpecial Marine WarningBRO63 min
May 11, 2:01 PM CDTSpecial Marine WarningBRO59 min
May 11, 2:26 PM CDTSpecial Marine WarningBRO49 min
May 11, 3:25 PM CDTSpecial Marine WarningBRO50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.